MAUDE Adverse Event Report: APOLLO ENDOSURGERY LAP-BAND AP STANDARD W/ ACCESS PORT II; ADJUSTABLE GASTRIC BAND

APOLLO ENDOSURGERY LAP-BAND AP STANDARD W/ ACCESS PORT II; ADJUSTABLE GASTRIC BAND
Model Number B-2260
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Purulent Discharge (1812); Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Unknown taper.Medwatch sent to the fda on 04/06/2017.The reporter of the event was asked to return the product for analysis once explanted.To date, apollo has not received the device.Without the device, the taper type is unknown.If returned, visual examination may determine the connector type associated with this event.Device labeling addresses the event as follows: adverse events: it is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body.Infection can occur in the immediate post-operative period or years after insertion of the device.In the presence of infection or contamination, removal of the device is indicated.Other adverse events considered related to the lap-band® system that occurred in fewer than 2% of study patients included: diarrhea (n=2), gastric pouch dilatation (n=2), gastritis (n=2), esophageal dilatation (n=2), syncope (n=2), seroma (n=2).Other events reported to occur in only one patient per event included; abdominal discomfort, alopecia, anemia, arthralgia, decrease blood folate, flatulence, gastrointestinal motility disorder, bronchitis, chills, implant site infection, implant site irritation, implant site hemorrhage, night sweats, hypotrichosis, headache, nail infection, pyrexia, skin irritation, esophageal obstruction, esophageal spasm, postoperative infection, urinary tract infection, muscle spasms, depression, back pain, and hypertension.Warnings: patients should be advised that the lap-band ap® system is a long-term implant.Explant (removal) and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.
 
Event or Problem Description
Reported as: a patient with the lap-band system was reported to have a "port infection, [patient] has drainage at the port site and they want to remove the port, treat it and go back later to replace." it is unknown if the device was explanted.
 
Additional Manufacturer Narrative
Supplement #1: medwatch sent to fda on 05/08/2017.
 
Event or Problem Description
Reported as: physician confirmed device removal.
 
Additional Manufacturer Narrative
Taper ii.Supplement #2 - medwatch sent to the fda on 30-aug-2017.Device evaluation summary: the device was returned to apollo for analysis, and visual examination confirmed the connector type as taper ii.A visual examination was performed on the device, and noted scratches on the port.Needle marks were observed on the port septum.Red particles were noted inside the port septum.A fill inspection test was performed, and no blockage was observed.Under microscopic analysis the ss connector was visible through a gap between two pieces of port tubing.The port tubing was noted to have striated edges, consistent with surgical end cuts, and device removal activities.

Brand Name
LAP-BAND AP STANDARD W/ ACCESS PORT II
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
APOLLO ENDOSURGERY
1120 s. captial tx hwy
bldg. 1 suite 300
austin TX 78746
MDR Report Key6465495
Report Number3006722112-2017-00100
Device Sequence Number658428
Product Code LTI
UDI-Device Identifier10811955020220
UDI-Public(01)10811955020220(11)080901(17)100827(10)1645190
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/27/2010
Device Model NumberB-2260
Device Catalogue NumberB-2260
Device Lot Number1645190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/08/2017
Supplement Date Received by ManufacturerNot provided
08/11/2017
Initial Report FDA Received Date04/06/2017
Supplement Report FDA Received Date05/08/2017
08/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient Weight74